MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE - 36MM DIA X 2MM THK CONCENTRIC; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH GLENOSPHERE - 36MM DIA X 2MM THK CONCENTRIC; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5573-C-3602
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the patient arrived in dr's office for a post-op follow-up visit with left shoulder pain.Upon reviewing the x-ray it was evident the glenosphere had dissociated requiring a revision procedure.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since x-rays were provided and they show that the implant dislocated.The device was returned and inspected.Some deformation can be noticed on the surface of the glenosphere, probably during impaction on the implantation phase.However, no deformation that could have prevented the implant for functioning properly can be noted.The polyethelyne of the humeral insert shows some serious deformation on one side.The pe is crushed and highly deformed, which proved that a lot of loading was applied on one side of the implant, and not on its center.This could be due to an improper alignment of the implants on the scapular side and those on the humeral side.Since an x-ray was provided, the opinion of a medical expert was request.The statement is as follows: " [.] this is pretty hard to assess with the given information, but the most probable scenarios are the following: either there has been an extraordinary impact on a correct implanted prosthesis or the prosthesis was not implanted properly and produced loads that led to the dissociation of the inlay from baseplate.As the patient does not report such an extraordinary event and the activity level is moderate, the most likely possibility is, that the implant was implanted either too loose with too much play between the glenoid and the humeral component or that either the glenoid or the humeral component were rotationally advantageous implanted.In the one x-ray it looks as if the humeral component could possibly be orientated posteriorly.The glenosphere inlay also has some damage at its rim.That could also be the result of a conflict with the stem.If there is contact not only between the head and the inlay but also between the stem and the inlay, the stem could work as a lever arm which applies a force two both the inlay and the connection between the baseplate and the inlay leading to a dislocation of the inlay as a result.However, this can only be denied or confirmed if more information is provided from the customer¿s side.[.]" based on investigation, the root cause could not be determined since not enough information is available.Pre-operative x-rays are required to assess this case more in details.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.

Brand Name
GLENOSPHERE - 36MM DIA X 2MM THK CONCENTRIC
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11600204
Report Number0008031020-2021-00116
Device Sequence Number14566668
Product Code KWS
UDI-Device Identifier07613327098884
UDI-Public07613327098884
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2025
Device Model Number5573-C-3602
Device Catalogue Number5573-C-3602
Device Lot NumberM138YD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight82